MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13091
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
As reported, during an endovascular procedure of the superficial femoral artery involving a patient of unknown age and gender, a flexor raabe guiding sheath unraveled and separated upon removal of the device.Access was obtained in the common femoral artery and the sheath was reportedly in place for fifteen minutes.The patient reportedly had calcified anatomy, however other co-morbidities are unknown.Upon removal of the device, the sheath tubing unraveled and separated at the hub.Additionally, a small portion of the tip and shaft of the sheath was left inside the patient.The dilator was not in place at the time the separation occurred, and the sheath and dilator were not removed as a unit.Resistance was encountered during the procedure.The procedure was reportedly "re-done" and completed successfully.During this procedure, a stent was deployed to contain the retained fragment of the sheath.The patient is reportedly "doing well".According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one kcfw-5.0-38-70-rb-raabe was returned to cook for investigation.The shaft and hub of the device were returned separated and the shaft was noted to be elongated.A wire was returned running through the device.The four sections, starting at the distal tip, measured 1.6cm, 1.9cm, 1.8cm, and 69.6cm.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted the only other complaint for this lot number was a cascading failure mode from the same event, now captured on a separate complaint file.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [pr 261645_medwatch 3500a_adr_06jun2019.Pdf].
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Correction: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8588294
Report Number1820334-2019-01051
Device Sequence Number13837122
Product Code DYB
UDI-Device Identifier00827002130913
UDI-Public(01)00827002130913(17)211206(10)9362279
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2021
Device Model NumberG13091
Device Catalogue NumberKCFW-5.0-38-70-RB-RAABE
Device Lot Number9362279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer06/13/2019
04/07/2020
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/17/2019
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;